Some 10% of Israeli women experienced irregular menstrual periods after receiving the COVID-19 booster shot, a new Health Ministry study on the side effects of the third vaccine published on Wednesday shows.
The Health Ministry study sought to examine the prevalence of symptoms developed 21 to 30 days after receiving Pfizer's booster vaccine.
Women and young people are more susceptible to experiencing the side effects of the booster shot, the study showed. Additionally, the most common symptom reported in the study is irregular menstruation, with 10% of women up to the age of 54 who participated in the study reporting to have experienced the side effect.
The study found that most side effects reported were extremely mild and passed after three days at the most.
In addition, neurological and allergic reactions were found to be much less common than with previous COVID-19 vaccines as only 4% reported to have experienced such reactions to the vaccine. However, the minority who have experienced allergic and neurological reactions reported having experienced such effects after a longer period of time.
Overall, the study found that most of the symptoms reported by the participants were less severe compared to previous vaccines.
Some 2,049 Israelis over the age of 18 participated in the study, with an almost even split of males (51%) and females (49%). The Health Ministry examined the side effects for three different age groups (18-39, 40-59, 60+).